Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 39, NWS Fort Worth, TX

March 16, 2020Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 16, 2020, 4:03 AM CDT for Dallas County, Texas. It took effect at Mar 16, 2020, 7:30 AM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Mar 16, 2020, 4:03 AM CDT (09:03 UTC)
In effect from
Mar 16, 2020, 7:30 AM CDT
Expired
Mar 17, 2020, 2:00 AM CDT
In force
19 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The river

Written for the forecast point Elm Fork Trinity River near Carrollton (CART2). The gauge peaked at 8.22 ft at Mar 16, 2020, 11:00 AM CDT.

actionminormoderate681003/1603/1703/18
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08055500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

758 
WGUS44 KFWD 160903
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
403 AM CDT Mon Mar 16 2020

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Elm Fork Trinity River Near Carrollton Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-162102-
/O.NEW.KFWD.FL.W.0039.200316T1230Z-200317T0700Z/
/CART2.1.ER.200316T1230Z.200316T1300Z.200316T1900Z.NO/
403 AM CDT Mon Mar 16 2020

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Elm Fork Trinity River Near Carrollton from this morning to 
  late tonight...Or until the warning is   cancelled.
* At 0315 AM Monday the stage was 7.43 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by sunrise Monday 
  morning and continue to rise to a crest near 8 feet by mid Monday 
  morning. The river should fall below flood stage by Monday 
  afternoon.
* At  8 feet, Minor flooding will occur upstream from the gage, near 
  the city golf course.

&&
 
LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700

$$
3 follow-up statements
878 
WGUS84 KFWD 161330
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
830 AM CDT Mon Mar 16 2020

...The Flood Warning continues for the following rivers in Texas...

  Elm Fork Trinity River Near Carrollton affecting Dallas County.

  Denton Creek Near Justin affecting Denton County.

  Trinity River At Dallas affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Stay tuned to NOAA All Hazards Radio for the latest forecasts.


TXC113-170130-
/O.EXT.KFWD.FL.W.0039.000000T0000Z-200317T0400Z/
/CART2.1.ER.200316T1055Z.200316T1315Z.200316T1600Z.NO/
830 AM CDT Mon Mar 16 2020

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the Elm Fork Trinity River Near Carrollton.
* Until this evening.
* At 8:15 AM CDT Monday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  this morning and continue falling to 6.8 feet Saturday morning.
* Impact...At 8.0 feet, Minor flooding will occur upstream from the 
  gage, near the city golf course.


&&

LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700

$$

TXC121-170130-
/O.EXT.KFWD.FL.W.0037.000000T0000Z-200317T0536Z/
/DCJT2.1.ER.200316T0710Z.200316T1045Z.200316T1736Z.NO/
830 AM CDT Mon Mar 16 2020

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Denton Creek Near Justin.
* Until late tonight.
* At 8:00 AM CDT Monday the stage was 14.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 4.5 feet Saturday morning.
* Impact...At 15.0 feet, Moderate out of bank flooding starts. Water 
  starts to cover portions of FM 407 north of the creek and Tim 
  Donald Rd south of the creek.


&&

LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

TXC113-170130-
/O.CON.KFWD.FL.W.0031.000000T0000Z-000000T0000Z/
/DALT2.1.ER.200316T0432Z.200316T2000Z.000000T0000Z.NO/
830 AM CDT Mon Mar 16 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Trinity River At Dallas.
* Until further notice...Or until the warning is cancelled.
* At 8:00 AM CDT Monday the stage was 34.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 36.8 feet 
  late this afternoon.
* Impact...At 38.0 feet, Moderate flooding will begin along the 
  river both above and below the Commerce Street bridge.


&&

LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

Sanchez
578 
WGUS84 KFWD 161926
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
226 PM CDT Mon Mar 16 2020

...The Flood Warning continues for the following areas in Texas...
 
  Elm Fork Trinity River Near Carrollton Affecting Dallas County 
  Denton Creek Near Justin Affecting Denton County 
  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-170725-
/O.EXT.KFWD.FL.W.0039.000000T0000Z-200317T1000Z/
/CART2.1.ER.200316T1055Z.200316T1600Z.200316T2200Z.NO/
226 PM CDT Mon Mar 16 2020

The Flood Warning continues for
  The Elm Fork Trinity River Near Carrollton.
* At 0115 PM Monday the stage was 8.17 feet.
* Flood stage is 8 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by late Monday afternoon.
* At 8 feet, minor flooding will occur upstream from the gage, near 
  the city golf course.

&&
 
LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700

$$

TXC121-170725-
/O.EXT.KFWD.FL.W.0037.000000T0000Z-200317T1730Z/
/DCJT2.2.ER.200316T0710Z.200316T1045Z.200317T0530Z.NO/
226 PM CDT Mon Mar 16 2020

The Flood Warning continues for
  The Denton Creek Near Justin.
* At 0200 PM Monday the stage was 13.16 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Tuesday after midnight.

&&
 
LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

TXC113-170725-
/O.EXT.KFWD.FL.W.0031.000000T0000Z-200321T0300Z/
/DALT2.1.ER.200316T0432Z.200317T0400Z.200320T1500Z.NO/
226 PM CDT Mon Mar 16 2020

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0200 PM Monday the stage was 35.36 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 37 feet 
  by Tuesday after midnight. The river should fall below flood stage 
  late Friday morning.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
236 
WGUS84 KFWD 170134
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
834 PM CDT Mon Mar 16 2020

...The Flood Warning is cancelled for the following areas in Texas...
 
  Elm Fork Trinity River Near Carrollton Affecting Dallas County
...The Flood Warning continues for the following areas in Texas...
 
  East Fork Trinity River At McKinney Affecting Collin County 

  Denton Creek Near Justin Affecting Denton County 

  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-170204-
/O.CAN.KFWD.FL.W.0039.000000T0000Z-200317T1000Z/
/CART2.U.ER.200316T1055Z.000000T0000Z.200316T2052Z.UU/
834 PM CDT Mon Mar 16 2020

The Flood Warning is cancelled for
  The Elm Fork Trinity River Near Carrollton.
* At 0815 PM Monday the stage was 7.69 feet.
* Flood stage is 8 feet.
* Fell below flood stage at 4 PM Monday.
* Forecast...The river has fallen below flood stage and will 
  continue falling to near 7 feet by Wednesday morning.

&&
 
LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700

$$

TXC085-171249-
/O.EXT.KFWD.FL.W.0041.000000T0000Z-200317T1249Z/
/MCKT2.1.ER.200316T1822Z.200316T2145Z.200317T0049Z.NO/
834 PM CDT Mon Mar 16 2020

The Flood Warning continues for
  The East Fork Trinity River At McKinney.
* At 0730 PM Monday the stage was 16.05 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and is forecast to end Monday evening.
* Forecast...The river has crested and will continue to recede, 
  falling below flood stage Monday evening.

&&
 
LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667

$$

TXC121-171333-
/O.EXT.KFWD.FL.W.0037.000000T0000Z-200317T1800Z/
/DCJT2.U.ER.200316T0710Z.000000T0000Z.200317T0600Z.UU/
834 PM CDT Mon Mar 16 2020

The Flood Warning continues for
  The Denton Creek Near Justin.
* At 0800 PM Monday the stage was 11.09 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede,  
  falling below flood stage early Tuesday morning.

&&
 
LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

TXC113-171333-
/O.EXT.KFWD.FL.W.0031.000000T0000Z-000000T0000Z/
/DALT2.1.ER.200316T0432Z.200317T0300Z.000000T0000Z.NO/
834 PM CDT Mon Mar 16 2020

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0800 PM Monday the stage was 36.47 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest below 37 
  feet Monday night, then begin falling. The river will remain 
  above flood stage throughout the week.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 16, 3:03 AM CDT, 1 hour earlier.

Area forecast discussion, Mar 16, 3:03 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Fort Worth TX
303 AM CDT Mon Mar 16 2020

.SHORT TERM... /Issued 114 AM CDT Mon Mar 16 2020/
/Through Tuesday Morning/

Forcing for ascent associated with an impulse approaching from
the west has resulted in a broad area of showers and embedded
thunderstorms along and northwest of a Lampasas to Sulphur Springs
line. The severe weather threat with this system is low, but a
strong embedded thunderstorm within the broad shield of
precipitation cannot be ruled out. The main impact with this
system is the potential for localized flooding, especially across
areas that have already received beneficial rainfall the past few
days. The latest trends indicate an axis of heavier rainfall will
exist along a Eastland to DFW to Paris line. PoPs will remain in
the 20-30% range across the far southeastern zones, with very
minimal, if any, rainfall accumulations.

Besides lingering rain chances across the northeastern zones, most
of North and Central Texas will remain rain-free as subsidence
takes hold through the day and the disturbance exits the region.
A stationary boundary south of the region will attempt to edge
north today, resulting in a southerly to southeasterly wind shift
and warmer temperatures than the previous day. Meanwhile, another
disturbance will approach from the southwest and rain chances will
increase late tonight into Tuesday morning across the region.

Garcia

&&

.LONG TERM... /NEW/
/Tuesday Onward/

A split flow regime across the CONUS shows no signs of going away
in the foreseeable future, which means an active and unsettled
weather pattern can be expected across North and Central Texas for
a good part of the forecast period.

A northern stream shortwave will have pushed our meandering front
southward to near or just south of the Red River again at the
start of the period. Scattered showers will accompany the front,
with a few storms possible Tuesday afternoon as a weak impulse
moves overhead. A stronger disturbance will then lift
northeastward across Texas Tuesday night ahead ahead of an upper
low, which will be advancing east into Southern California.
Thunderstorms will likely be ongoing off to our west during the
afternoon and evening, a few of which may become severe.
Convection will likely develop upscale into a quasi-linear MCS as
it moves into our western zones Tuesday night. Activity will
likely weaken as it approaches due to the time of day, but a few
strong to possible severe storms with a damaging wind threat may
still occur. This threat may be limited to areas west of
Interstate 35, as storms should continue to weaken the farther
east they go.

A similar set-up will occur again Wednesday night as the upper low
accelerates northeast across the Rockies. Strong ascent will
arrive during the overnight hours and should be evidenced by
another area of showers and embedded thunderstorms moving in from
the west. Activity will occur generally west of I-35 after
midnight, then shift east of I-35 during the day Thursday. The
strong/severe threat appears less compared to the Tuesday night
set-up, as convective parameters will be more ideal well to the
north of the region. However, locally heavy rain may once again
create additional flooding issues due to the saturated soils from
the wet conditions during the preceding days. Precipitation should
eventually exit to the east Thursday afternoon or evening along
with a Pacific cold front.

A stronger front will follow close behind and will push through
North and Central Texas Thursday night. Cooler air can be expected
behind the front, but dry air will likely only affect the northern
half of the region. A trailing shortwave will provide enough lift
to bring more rain to Central Texas counties Friday and Friday
night. A lull in precipitation looks to occur just in time for
Saturday, though conditions will be somewhat chilly behind the
front. The Saturday high temperature forecast is mid and upper 50s
for all.

A quick return to active weather arrives by Saturday night as the
next upstream shortwave approaches, with off-and-on rain chances
area-wide through the first part of next week.

30

&&

.AVIATION... /Issued 114 AM CDT Mon Mar 16 2020/
/06Z TAFs/

A broad shield of showers and embedded thunderstorms is currently
moving from west to east across the Metroplex terminals. Pockets
of heavier rain will result in reduced visibility. Have maintained
a few hours of -TSRA and reduced visibility across the Metroplex.
For Waco, mostly periodic -RA is expected.

IFR ceilings will prevail for most of the period at all terminals,
but later this afternoon there is a potential for a few hours of
MVFR ceilings beginning at Waco and the Metroplex 2-3 hours later.
Some guidance has hinted at the possibility of VFR prevailing late
this afternoon/early evening, but this may be too optimistic and
I'll hold on to MVFR with this issuance. Otherwise, another round
of IFR ceilings will return in the extended DFW TAF.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    65  60  74  66  78 /  50  20  50  70  70
Waco                72  63  77  66  79 /  20  10  40  40  50
Paris               58  53  67  62  74 /  70  20  60  60  70
Denton              63  58  70  64  77 /  40  20  60  70  70
McKinney            63  57  71  65  76 /  60  20  60  70  70
Dallas              66  60  75  66  78 /  50  10  50  60  70
Terrell             65  59  76  65  77 /  50  10  50  50  60
Corsicana           72  63  76  66  78 /  20  10  40  30  50
Temple              74  64  77  66  79 /  20  10  30  40  40
Mineral Wells       66  59  72  63  77 /  10  20  60  80  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

30/22
Hazardous weather outlook, Mar 16, 3:04 AM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
304 AM CDT Mon Mar 16 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
304 AM CDT Mon Mar 16 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a slight chance of thunderstorms through tonight, mainly
along the Red River. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms will be possible each day through the end of the
forecast period. A few strong to potentially severe storms will be
possible Tuesday night, and again Wednesday night into Thursday.
Additionally, locally heavy rain may produce flooding in some areas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:20 PM CDTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
Mar 15, 11:16 PM CDTAreal Flood AdvisoryFWDComanche, Eastland, Erath3 hr
Mar 15, 11:38 PM CDTAreal Flood AdvisoryFWDParker3 hr
Mar 16, 1:11 AM CDTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
Mar 16, 3:59 AM CDTRiver Flood WarningFWDDallas3 hr
Mar 16, 7:57 AM CDTRiver Flood WarningFWDDelta, Hopkins13 days
Mar 16, 2:20 PM CDTRiver Flood WarningFWDCollin17 hr

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.